MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. 45MM ARTICNG LNR CUTR/6 ROW BL; LINEAR CUTTER

ETHICON ENDO-SURGERY, LLC. 45MM ARTICNG LNR CUTR/6 ROW BL; LINEAR CUTTER
Catalog Number 6TB45
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/25/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # n54h01.Device evaluation: the analysis results found that the 6tb45 device was received with the firing mechanism damaged and with 6r45b cartridge loaded in the device.The reload was fully fired and with the lockout spring normal.No functional test could be performed due to the condition of the device; however, the device closed and opened properly during testing.The device was disassembled to verify the condition of the internal components and the firing trigger teeth were found broken.No conclusion could be reached on what caused the firing mechanism to fail, it is possible that the device was attempted to fire on thicker tissue than indicated or attempted to fire through a locked reload in previous firings causing an increase of the internal forces resulting in the component yielding.It should be noted that a 100% inspections takes place during manufacturing to ensure the device meets the require specifications; in addition, a sample of the batch is inspected at fgqa.The batch history record was reviewed and no defects, ncr¿s or protocols related to the complaint, were found during the manufacturing process.
 
Event or Problem Description
It was reported that during the laparoscopic anterior resection of rectum, after fired, could not open the jaw.Opened the jaw manually with big force.There were no adverse consequences to the patient.

Brand Name
45MM ARTICNG LNR CUTR/6 ROW BL
Common Device Name
LINEAR CUTTER
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key7227282
Report Number3005075853-2018-07593
Device Sequence Number13796055
Product Code GDW
UDI-Device Identifier20705036000874
UDI-Public20705036000874
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date03/22/2021
Device Catalogue Number6TB45
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/19/2018
Initial Date Received by Manufacturer 01/26/2018
Initial Report FDA Received Date01/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1